Hail, Washtenaw
- When
- May 27, 1:32 PM EST to 1:47 PM EST
- Where
- Washtenaw County, 1.38 mi N of Lyndon Center
- Measured
- 0.75 in hail
- Reported by
- SHAVE Project
- Coordinates
- 42.400, -84.080
Large hail was reported, mainly impacting Livingston and Washtenaw Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
Large hail was reported, mainly impacting Livingston and Washtenaw Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at May 27, 12:39 PM EST, 53 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
139 PM EDT WED MAY 27 2015
.AVIATION...
SHOWERS AND THUNDERSTORMS HAVE FILLED IN OVER SOUTHEAST
MICHIGAN...AT LEAST FROM FNT SOUTH...AHEAD OF A SURFACE TROUGH AND
COLD FRONT. ACTIVITY IS EXPECTED TO CONTINUE INTO THE EARLY EVENING
BEFORE THE COLD FRONT WORKS ACROSS THE AREA AND PUSHES STORMS EAST.
SEVERE WEATHER IS POSSIBLE WITH THESE STORMS FROM PTK SOUTH. THE
MOST LIKELY THREAT IS DAMAGING WIND GUSTS TO 50 KNOTS...HOWEVER HAIL
TO 1 INCH IS ALSO POSSIBLE. OTHERWISE...SOUTHWEST WINDS WILL GUST TO
AROUND 25 KNOTS INTO THE EARLY EVENING BEFORE TURNING WEST AND
DECREASING BEHIND THE FRONT. SURFACE HIGH PRESSURE BUILDING INTO
SOUTHERN LOWER MICHIGAN LATE TONIGHT WILL ALLOW WINDS TO BECOME VERY
LIGHT. THIS MAY PROMOTE LIGHT FOG DEVELOPMENT AFTER 08Z.
FOR DTW...ADDITIONAL SHOWERS AND THUNDERSTORMS MAY IMPACT THE
TERMINAL BEFORE 22Z. SOME OF THESE STORMS MAY BE STRONG TO SEVERE.
WINDS WILL CONTINUE TO GUST TO AROUND 25 KNOTS THROUGH EARLY EVENING
BEFORE TURNING WEST AND DECREASING.
//DTW THRESHOLD PROBABILITIES...
* HIGH PROBABILITY FOR CEILINGS AT OR BELOW 5000 FT THIS AFTERNOON
INTO EARLY EVENING.
* MEDIUM POTENTIAL FOR ADDITIONAL THUNDERSTORMS TO AFFECT THE
TERMINAL FROM 18Z TO 22Z.
&&
.PREV DISCUSSION...ISSUED 1134 AM EDT WED MAY 27 2015
UPDATE...
LITTLE CHANGE IN THINKING WITH POTENTIAL FOR THUNDERSTORMS TODAY
AS THE ATMOSPHERE CONTINUES TO DESTABILIZE AND A PRE-FRONTAL
TROUGH AND COLD FRONT MOVE IN AHEAD OF THE UPPER TROUGH NOW
PUSHING ACROSS THE WESTERN GREAT LAKES. LATEST NAM SOUNDING
MODIFICATION FOR THIS AFTERNOON (T/TD OF 81/62 AT DTW) YIELDS
AROUND 1500 J/KG OF ML CAPE THIS AFTERNOON. THIS SHOULD BE ENOUGH
TO SUPPORT STORMS OR SMALL LINES OF STORMS GIVEN THE STRONG
UNIDIRECTIONAL WIND FIELD. DAMAGING WINDS TO 60 MPH WILL BE THE
MAIN THREAT.
PREV DISCUSSION...ISSUED 348 AM EDT WED MAY 27 2015
SHORT TERM...TODAY AND TONIGHT
MID LEVEL TROUGH WILL BE SWINGING THROUGH THE GREAT LAKES TODAY
WHILE A SFC LOW OVER ONTARIO PULLS A COLD FRONT ACROSS LOWER MI THIS
AFTERNOON. THIS WILL FINALLY PROVIDE SOME SFC BASED FORCING TO A
WARM AND HUMID AIRMASS THATS BEEN IN PLACE FOR SEVERAL DAYS NOW.
WITH THE COLD FRONT OFF TO THE WEST AT THE START OF THE DAY...DEEP
LAYER SWERLY FLOW WILL ONCE AGAIN RULE OVER THE REGION KEEPING
MOISTURE LEVELS ELEVATED WITH DEWPOINTS IN THE 60S. OVERALL THE
MOISTURE PROFILE TOOK A HIT TUESDAY WHEN THE WAVE LIFTED THROUGH THE
STATE TAKING THE >1.5 INCH PWATS ALONG WITH IT...BUT STILL LEAVING
VALUES OVER AN INCH TO WORK WITH. LL LAPSE RATES WILL BE DECENT ONCE
AGAIN BUT WE STILL STRUGGLE TO GET ANY NOTABLE IN THE MID LEVELS.
THE AIRMASS LOOKS TO PROVIDE CAPE VALUES OF 800-1000 J/KG EARLY IN
THE DAY BUT SHEAR VALUES ARE ONLY 20-30 KNOTS WITH VEERED LOW LEVEL
WINDS WHICH WILL NOT HELP STORM ORGANIZATION. THE NAM/HRRR/GEMREG
ALL SUGGEST A PREFRONTAL TROUGH SLIDING THROUGH A FEW HOURS AHEAD OF
THE COLD FRONT. THIS LOOKS TO IGNITE A LINE OF SHOWERS/THUNDERSTORMS
AROUND 20-21Z ACROSS FAR SE MI BEFORE THE COLD FRONT SLIDES THROUGH
AROUND 22-00Z PRODUCING ANOTHER LINE. NOT EXTREMELY CONFIDENT IN THE
CHANCES FOR SEVERE WEATHER AS SHEAR AND MIDLEVEL LAPSE RATES ARE
BOTH WEAK AND THE PREFRONTAL TROUGH COULD WORK THE ATMOSPHERE BEFORE
INSTABILITY CAN MAXIMIZE AND IT MAY NOT BE ABLE TO RECOVER FOR THE
COLD FRONT. REGARDLESS...THERE IS ENOUGH POTENTIAL TO NOTE A SLIGHT
CHANCE OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. PRIMARY
THREAT WILL BE DAMAGING WINDS BUT SLIGHTLY COOLER MID LEVELS WILL
ALLOW FOR A HAIL THREAT AS WELL. PRIMARY AREA OF CONCERN WILL BE
SOUTHEAST OF A LINE FROM PORT HURON TO ADRIAN DUE TO THE ORIENTATION
OF THE FRONT...WHICH LINES UP WELL WITH SPC AND THEIR NEW DAY 1
OUTLOOK.
OUTSIDE OF THUNDERSTORM ACTIVITY...WINDS WILL BE GUSTY TODAY AS WE
MIX UP TO 850MB WITH GRADIENT FLOW AROUND 30 KNOTS JUST OFF THE
DECK. THIS COULD RESULT IN GUSTS AT OR ABOVE 30 MPH AT THE SURFACE
IF THE POSSIBLE LINES OF CONVECTION DO NOT DISTURB THE FLOW TOO
MUCH. COOLER AND DRIER AIR WILL MOVE IN OVERNIGHT AS THE COLD FRONT
EXITS EASTWARD AFTER 00Z. OVERNIGHT LOWS WILL RETURN TO THE
MID/UPPER 50S VS THE 60S WE HAVE BEEN DEALING WITH OF LATE. LOW
AMPLITUDE RIDGE BEGINNING TO WORK INTO THE REGION OVERNIGHT WILL
RESULT IN MORE OF A ZONAL WESTERN FLOW VS A COOL NWERLY POST FRONTAL
FLOW. THIS WILL LIMIT THE AMOUNT OF COOLING.
LONG TERM...
RISING GEOPOTENTIAL HEIGHTS WILL PUSH ACROSS THE GREAT LAKES REGION
DURING THE DAY ON THURSDAY. MODELED ABSOLUTE VORTICITY FIELDS IN
ADDITION TO BUFR SOUNDING DATA SUPPORTS A SIGNATURE FOR RELATIVELY
STABLE CONDITIONS DUE TO SUBSIDENCE. ALL OF THE CWA BEGINS THE
THURSDAY PERIOD WITH NO WX MENTION. THE LOWER TROPOSPHERIC
ANTICYCLONE CENTER IS PROGGED TO SLIDE EASTWARD ALONG/NEAR LAKE ERIE
WHICH WILL EVENTUALLY SOUTHWESTERLY FLOW TO SPREAD ACROSS NORTHERN
LOWER MICHIGAN THURSDAY AFTERNOON AND DOWN INTO THE SAGINAW BAY/NO
THUMB VICINITIES TOWARDS THE EVENING HOURS. IS IS THE HIGHER THETA E
CONTENT WASHING INTO THE AREA FROM THE WEST THAT ALLOWS THE NAM TO
GENERATE SOME QPF FOR PORTIONS OF NE LOWER MICHIGAN AND THE TIP OF
THE THUMB. SEEMS TO BE A CLASSIC EXAMPLE OF THE NAM CONVECTIVE
SCHEME KICKING IN...LEADING TO A FALSE REPRESENTATION OF THE
THERMODYNAMIC ENVIRONMENT. WILL INCLUDE A CHANCE POP FOR THE AREAS
OUTLINED...FOR THE POTENTIAL OF SOME HIGH BASED SHOWERS ALONG LAKE
CONVERGENCE BOUNDARIES. WARM ADVECTION...INSOLATION...DRIER AIRMASS
SHOULD ALLOW TEMPERATURES TO REACH THE LOWER 80S IN MANY AREAS ON
THURSDAY.
THE HIGH AMPLITUDE SHORTWAVE ZIPPING QUICKLY EASTWARD ACROSS
NORTHERN ONTARIO ON FRIDAY WILL LEAD TO A DOMINANT 1000-500MB HEIGHT
RISE FEATURE OVER MUCH OF THE CENTRAL UNITED STATES. IT IS THIS FAR
REACHING CORRIDOR OF HEIGHT FALLS THAT WILL STRENGTHEN...THEN DRIVE
A STRONG SURFACE COLD FRONT THROUGH SOUTHEASTERN MICHIGAN DURING THE
FIRST HALF OF THE WEEKEND. STILL UNEASY ON WHEN TO BEGIN
PRECIPITATION CHANCES ON FRIDAY. MODELS ARE VERY BULLISH WITH
EARLY QPF ONSET...BUT OVERALL STRUCTURE OF THE 300 MB HEIGHTS AND
SOME DISTANCE YET TO THE UPPER LEVEL JET AXIS SUGGESTS A LACK OF
FORCING COULD YIELD QUIET CONDITIONS. SOUNDINGS SHOW NO
CAPPING...HOWEVER...SO CONFIDENCE IS LOW ON TIMING. WITH THAT
STATED...THERE IS A STRONG CONFIDENCE THAT OVERALL FRONTAL
DYNAMICS WILL BE HIGH WHICH BRINGS A VERY GOOD POTENTIAL FOR
WIDESPREAD MEANINGFUL PRECIPITATION AMOUNTS...PRIMARILY FRIDAY
NIGHT AND SATURDAY. THE CURRENT FORECAST IS INCLUDING LIKELY POPS.
WITH DEEP SOUTHWESTERLY FLOW...INCREMENTALLY BUMPED FRIDAY HIGHS
UPWARD INTO THE MIDDLE 80S FOR MUCH IF NOT ALL OF THE CWA.
THERE IS HIGH CONFIDENCE IN COOLER TEMPERATURES FOR THE WEEKEND WITH
SATURDAY HIGHS IN THE 70S...SUNDAY HIGHS IN THE 60S.
MARINE...
SOUTH TO SOUTHWEST FLOW WILL CONTINUE OVER THE GREAT LAKES REGION
TODAY...RANGING FROM 10 TO 15 KNOTS WITH GUSTS TO 20 KNOTS. WITH A
PERSISTENT SOUTHWESTERLY WIND FORECASTED FOR TODAY...WILL ISSUE A
SMALL CRAFT ADVISORY FOR SAGINAW BAY AND THE NEARSHORE WATERS OF
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH TO ACCOUNT FOR THE
FUNNELING OF WINDS. THERE IS ANOTHER CHANCE FOR SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AS A COLD FRONT MOVES THROUGH THE
AREA. DRY CONDITIONS ARE THE EXPECTED THURSDAY AND MUCH OF FRIDAY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LHZ421-422-
441.
LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&
AVIATION.....HLO
UPDATE.......HLO
SHORT TERM...DRK
LONG TERM....CB
MARINE.......CB
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 125 PM EDT WED MAY 27 2015 MIZ047>049-053>055-060>063-068>070-075-076-082-083-280830- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 125 PM EDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING AS A COLD FRONT MOVES THROUGH THE AREA. THERE IS A SLIGHT RISK FOR SEVERE WEATHER...MAINLY SOUTH OF THE INTERSTATE 69 CORRIDOR. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND LARGE HAIL TO 1 INCH IN DIAMETER. STORM MOTION WILL BE TO THE NORTHEAST AT APPROXIMATELY 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE POTENTIAL FOR THUNDERSTORMS EXISTS ON FRIDAY AND SATURDAY IN ADVANCE OF ANOTHER COLD FRONT. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED INTO THIS EARLY EVENING. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-280830- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 125 PM EDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING AS A COLD FRONT MOVES THROUGH THE AREA. THERE IS A SLIGHT RISK FOR SEVERE WEATHER...MAINLY FROM THE ST CLAIR RIVER SOUTHWARD. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND LARGE HAIL TO 1 INCH IN DIAMETER. STORM MOTION WILL BE TO THE NORTHEAST AT APPROXIMATELY 40 KNOTS. SMALL CRAFT ADVISORIES ARE IN EFFECT TODAY FOR SAGINAW BAY AND THE NEARSHORE WATERS OF LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH. REFER TO THE LATEST MARINE FORECASTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE POTENTIAL FOR THUNDERSTORMS EXISTS ON FRIDAY AND SATURDAY IN ADVANCE OF ANOTHER COLD FRONT. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED INTO THIS EARLY EVENING. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). CB/DG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1211 PM EDT WED MAY 27 2015 MIZ082-271700- LENAWEE MI- 1211 PM EDT WED MAY 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LENAWEE COUNTY UNTIL 100 PM EDT... AT 1211 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HUDSON...MOVING NORTHEAST AT 40 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... CLAYTON AROUND 1220 PM EDT. ADRIAN AROUND 1235 PM EDT. TECUMSEH AROUND 1250 PM EDT. DEERFIELD AND BRITTON AROUND 1255 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PALMYRA...CADMUS... RIDGEWAY...HOLLOWAY...CANANDAIGUA...MEDINA...SENECA...SAND CREEK... FAIRFIELD AND LIME CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4188 8436 4205 8378 4184 8377 4175 8436 TIME...MOT...LOC 1611Z 245DEG 34KT 4181 8433 MR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1252 PM EDT WED MAY 27 2015
MIZ082-083-271745-
LENAWEE MI-MONROE MI-
1252 PM EDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR MONROE AND NORTHEASTERN LENAWEE
COUNTIES UNTIL 145 PM EDT...
AT 1251 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BRITTON...OR NEAR BLISSFIELD...MOVING NORTHEAST AT 40 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
DEERFIELD AND BRITTON AROUND 1255 PM EDT.
PETERSBURG AROUND 100 PM EDT.
DUNDEE AND IDA AROUND 110 PM EDT.
MILAN AROUND 115 PM EDT.
MAYBEE AROUND 120 PM EDT.
CARLETON AROUND 135 PM EDT.
FLAT ROCK AROUND 145 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RIDGEWAY...WOODLAND
BEACH...MACON...AZALIA...ESTRAL BEACH...SOUTH ROCKWOOD...OAKVILLE...
SCOFIELD...HOLLOWAY AND NEWPORT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4180 8391 4207 8399 4209 8329 4203 8319
4202 8319 4203 8317 4200 8318 4201 8321
4199 8321 4197 8325 4192 8327 4194 8331
4192 8334 4189 8334 4190 8338 4189 8337
TIME...MOT...LOC 1651Z 245DEG 33KT 4193 8386
MRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1254 PM EDT WED MAY 27 2015
MIZ076-271745-
WAYNE MI-
1254 PM EDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE COUNTY UNTIL
145 PM EDT...
AT 1253 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR YPSILANTI...MOVING NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CANTON AROUND 110 PM EDT.
NORTHVILLE AROUND 115 PM EDT.
LIVONIA AROUND 125 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE REDFORD...PLYMOUTH...
WESTLAND AND GARDEN CITY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4237 8355 4244 8348 4244 8326 4237 8330
4224 8354
TIME...MOT...LOC 1653Z 226DEG 30KT 4228 8358
MRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
159 PM EDT WED MAY 27 2015
MIZ063-070-271845-
MACOMB MI-ST. CLAIR MI-
159 PM EDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ST. CLAIR AND EAST
CENTRAL MACOMB COUNTIES UNTIL 245 PM EDT...
AT 158 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NEW BALTIMORE...MOVING NORTHEAST AT 50 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ST. CLAIR AROUND 220 PM EDT.
MARYSVILLE AROUND 225 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RATTLE RUN...ADAIR...
NEW HAVEN AND CHESTERFIELD TOWNSHIP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
SOUTHEASTERN MICHIGAN.
LAT...LON 4293 8246 4290 8247 4279 8248 4265 8283
4275 8289 4300 8244 4295 8242
TIME...MOT...LOC 1758Z 232DEG 42KT 4273 8279
MRSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 221 PM EDT WED MAY 27 2015 MIZ068-069-271915- LIVINGSTON MI-OAKLAND MI- 221 PM EDT WED MAY 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIVINGSTON AND SOUTHWESTERN OAKLAND COUNTIES UNTIL 315 PM EDT... AT 221 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BRIGHTON...MOVING EAST AT 45 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... BRIGHTON AROUND 225 PM EDT. HARTLAND AROUND 230 PM EDT. MILFORD AROUND 240 PM EDT. WEST BLOOMFIELD AROUND 250 PM EDT. CLARKSTON AROUND 255 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WOLVERINE LAKE...WHITE LAKE...COMMERCE...ORCHARD LAKE...WALLED LAKE...CHILSON...WATERFORD AND WIXOM. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR SOUTHEASTERN MICHIGAN. LAT...LON 4249 8396 4260 8399 4276 8343 4255 8335 TIME...MOT...LOC 1821Z 253DEG 38KT 4257 8385 MR
The Detroit radar (KDTX), 60 km away, was scanning. The volume nearest the first event began at 18:31 UTC.
21 hail, 5 thunderstorm wind. Local standard time, as filed.
A large tree branch was reported down.
A pear tree was reported blown down.
Twelve inch diameter tree limb reported down.
A couple of trees were reported blown down on houses and cars.
Trees reported blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2015Every state in 2015This day in weather historyWarnings in Michigan, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580720, 580721, 580726, 580701, 580723, 580728, 580730, 580731, 580702, 580732, 580733, 580703, 580710, 580734, 580735, 580704, 580705, 580739, 580706, 580709, 580712, 580770, 580707, 580708, 580759, 580711.